Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What does starburts and halos in vison indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1115 Questions
Question
Hi. My name is XXXX I am from India. I had red eyes about couple of months ago. But since past 10 days i am seeing starbursts, glare and halos. My eyes are also itiching. Please suggest eye drops that can be purchased in India.
Posted Thu, 27 Feb 2014 in Vision and Eye Disorders
 
 
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Glaucoma. Need further evaluation. Reply for quest Detailed Answer: Hello, I have gone through your query and understand your concern. There are plenty of causes for red eyes. But in addition to red eyes, You have the features of glaucoma like Seeing star bursts, glare and also halos around light, itchy eyes. These are the typical features of Glaucoma. This is due to the increased pressure in eye. Due to this, the cornea, the clear dome light structure on the front part of the eye, becomes thicker, due to the swelling, or edema. As it thickens, it also becomes cloudy. When this occurs, light scatters and you see halos. I would like to have few answers. Do you have any of these diseases or history. Hypertension Diabetes Short or long sight Do you have any eye pain other than itching? Further you just not need drops only. You need thorough ophthalmologist examination and the series of eye tests to evaluate for glaucoma. 1. Visual acuity 2. Tonometry to measure the pressure in eyes 3. Gonioscopy to measure the drainage of fluid in eye at the angle of eyes. 4. Ophthalmoscopy to evaluate your optic nerve 5. Perimetry to test the visual field of eye After this evaluation, he will identify what kind of glaucoma you are suffering from. He will decide whether it is treatable with drops or you need further surgery or not. He may prescribe Betablocker or prostaglandin analogue drops. Please consult earlier. Because Glaucoma is one of the common cause for the vision loss. Waiting for your response.
Above answer was peer-reviewed by
 
Follow-up: What does starburts and halos in vison indicate? 8 minutes later
Yes. I have mild hypertension and I have been on medication since a few years. I am not suffering any pain. This condition has developed after a severe bout of conjunctivitis which I got from my daughter. I am travelling right now so would visit a doctor once I am back. Please prescribe medication for temporary relief. Thanks
 
 
Answered by Dr. Manjeth Kumar G 3 hours later
Brief Answer: Prostaglandin analogue drops like Latanoprost. Detailed Answer: Hello, As you have hypertension and previous history of infection in eye, I would like to advice you to get check with Ophthalmologist. Mean time use Prostaglandin analogue drops like Latanoprost (Xalatan), Tavaprost (Travatan)and Bimatoprost (Lumigan). Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: What does starburts and halos in vison indicate? 3 minutes later
Thanks a lot sir. What should be the dosage?Sir, i have one final question. Are the above suggested drops safe to use?
 
 
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Safe. Once Daily One Drop in Evening preferably. Detailed Answer: Hello, Yes. They are safe drugs than other drops. You can use the drops once daily one drop in evening preferably. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor